Arkansas, 2012Hail in Arkansas, November 5, 2012
November 5, 2012 · NWS LZK · 2 events in 2 counties and zones
An upper-level low pressure system touched off thunderstorms during the afternoon of the 5th. Some of the storms produced hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level low pressure system touched off thunderstorms during the afternoon of the 5th. Some of the storms produced hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 5, 2:42 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 5, 2:42 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CST MON NOV 5 2012
.SHORT TERM...TODAY THROUGH THURSDAY
RECENT DATA FROM LOCAL RADARS HAVE INDICATED A SLOW INCREASE IN
COVERAGE AND INTENSITY OF CONVECTION ACROSS NORTHWEST SECTIONS OF
THE FORECAST AREA. THIS ACTIVITY APPEARS TO BE ANCHORED TO A LOCAL
MAXIMUM OF MID LEVEL LAPSE RATES...IN ASSOCIATION WITH SHORT WAVE
ENERGY CENTERED OVER SOUTH CENTRAL MISSOURI.
THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST-SOUTHEAST...AND
SHOULD CLEAR THE CWA BY MID-EVENING.
AN UPPER LEVEL RIDGE WILL GRADUALLY DEVELOP OVER THE CENTRAL U.S.
THROUGH THE REST OF THE PERIOD. DAILY TEMPERATURES WILL SLOWLY
CLIMB...REACHING NEAR NORMAL VALUES AT THE END OF THE PERIOD.
&&
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
FIRST PORTION OF THE PERIOD WILL BE FAIRLY BENIGN...AS UPPER RIDGING
CREEPS ACROSS THE NATIONS MIDSECTION. CONTINUED SOUTHERLY WINDS WILL
ALLOW FOR ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND...WITH HIGHS
WELL INTO THE 70S IN A LARGE PART OF THE AREA.
THE BIG WEATHER MAKER WILL COME SUNDAY AND SUNDAY NIGHT...AS AN
UPPER TROUGH DIGS DOWN INTO THE SOUTHERN ROCKIES AND GIVES A STRONG
COLD FRONT TO THE WEST A PUSH INTO ARKANSAS. SHOWERS/THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT....WITH MUCH COLDER
AIR BEHIND IT. AT THIS POINT...IT LOOKS AS THOUGH THE MAIN EFFECTS
OF THE SYSTEM WILL BE SUNDAY NIGHT INTO MONDAY.
IF THE EXTENDED RANGE MODELS ARE CORRECT...IT DOES LOOK LIKE SOME
STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD OCCUR WITH THE SYSTEM.
AS ALWAYS...THIS IS TOO FAR OUT TO HAVE ENOUGH CONFIDENCE TO ZERO IN
ON ANY DETAILS...BUT IT IS SOMETHING THAT NEEDS TO BE MONITORED.
AS MENTIONED BEFORE...BEHIND THE FRONT...MUCH COLDER AIR WILL MOVE
INTO THE REGION...WITH TEMPERATURES LIKELY NOT EXCEEDING THE 40S AND
50S ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 40 59 38 61 / 50 10 0 0
CAMDEN AR 43 63 41 67 / 40 0 0 0
HARRISON AR 39 59 36 61 / 20 0 0 0
HOT SPRINGS AR 43 62 40 66 / 40 0 0 0
LITTLE ROCK AR 43 61 41 64 / 50 10 0 0
MONTICELLO AR 43 62 42 66 / 50 10 0 0
MOUNT IDA AR 42 62 40 66 / 30 0 0 0
MOUNTAIN HOME AR 40 59 36 60 / 20 0 0 0
NEWPORT AR 41 59 39 61 / 60 10 0 0
PINE BLUFF AR 43 61 42 65 / 50 10 0 0
RUSSELLVILLE AR 42 62 39 64 / 30 0 0 0
SEARCY AR 41 59 39 62 / 50 10 0 0
STUTTGART AR 42 59 41 63 / 50 10 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...55 / LONG TERM...57
Hazardous weather outlook, Nov 5, 10:17 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 AM CST MON NOV 5 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1017 AM CST MON NOV 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE MID AND LATE AFTERNOON HOURS...ASSOCIATED WITH AN APPROACHING
UPPER LEVEL LOW. A FEW OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER...AND DANGEROUS
LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY CONDITIONS ARE EXPECTED THROUGH SATURDAY AS AN UPPER LEVEL RIDGE
OF HIGH PRESSURE BUILDS TOWARD AND EVENTUALLY MOVES OVER ARKANSAS.
THE NEXT SYSTEM WILL APPROACH THE AREA ON SUNDAY AS A LARGE UPPER
LEVEL LOW PRESSURE SYSTEM MOVES INTO THE NATIONS MIDSECTION.
A COLD FRONT WILL MOVE INTO THE STATE SUNDAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS POSSIBLE. IN ADDITION...THIS SYSTEM COULD HAVE THE
POTENTIAL TO PRODUCE STRONG TO POSSIBLY SEVERE STORMS AND WILL BE
MONITORED CLOSELY OVER THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
55
In the hours before
Special weather statement, Nov 5, 3:04 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 PM CST MON NOV 5 2012
ARZ022-031-038-052135-
CONWAY AR-POPE AR-YELL AR-
304 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...SOUTHERN POPE
AND EXTREME SOUTHWESTERN CONWAY COUNTIES UNTIL 330 PM CST...
AT 302 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF DARDANELLE...OR NEAR
RUSSELLVILLE...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... POTTSVILLE... LAKE ATKINS...
GALLA CREEK WMA... DARDANELLE LOCK AND DAM...
DARDANELLE... CARDEN BOTTOMS... WORTHEN...
SWEEDEN ISLAND PARK... SHILOH...
RUSSELLVILLE MUNI ARPT... ROSE LAKE...
PROSPERITY... OLD NEELY... NORTH DARDANELLE...
NEW NEELY... LIBERTY HALL...
HOLLA BEND WILDLIFE REFUGE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 81 AND 90.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3518 9291 3505 9308 3521 9324 3534 9313
TIME...MOT...LOC 2104Z 314DEG 20KT 3519 9312
227
Special weather statement, Nov 5, 3:06 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
306 PM CST MON NOV 5 2012
ARZ053-054-052150-
CLARK AR-HOT SPRING AR-
306 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRING AND NORTHERN
CLARK COUNTIES UNTIL 345 PM CST...
AT 302 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LOFTON...OR 7 MILES NORTH OF
DEGRAY LAKE...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DEGRAY LAKE SP... CADDO VALLEY... MIDWAY...
MARCUS... FRIENDSHIP... DONALDSON...
DE ROCHE... CENTRAL... CANEY...
BISMARCK... SOCIAL HILL... SAGINAW...
OLD DE ROCHE... OAK BOWER... NEEDLES EYE MTN...
LOWER LAKE REC AREA... LAMBERT...
LAKEVIEW PARK...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 77 AND 91.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3439 9303 3429 9282 3417 9301 3417 9312
3426 9318 3434 9326 3439 9316
TIME...MOT...LOC 2106Z 314DEG 20KT 3432 9314
227Local storm report, Nov 5, 3:07 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 PM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL RUSSELLVILLE 35.27N 93.14W
11/05/2012 E0.25 INCH POPE AR TRAINED SPOTTER
&&
MCLAYHail, Hot Spring
- When
- November 5, 3:10 PM CST to 3:15 PM CST
- Where
- Hot Spring County, Bismarck
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 34.320, -93.170
Hail ranging from .50 inch to 1.50 inches in diameter fell in the Bismarck area. The hail covered the ground in some places.
Hail, Saline
- When
- November 5, 5:11 PM CST to 5:20 PM CST
- Where
- Saline County, Benton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.570, -92.580
There were numerous reports of hail, ranging from .25 to .75 inch in diameter, in the Benton area. Hail covered the ground in some places.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, November 5 to 6, 20122 injured · $4,000 · 1 event
- Frost and Freeze in Virginia, November 5, 201211 events
- Winter Weather in North Carolina, November 5 to 6, 20129 events
- Hail and Damaging Winds in Louisiana, November 5, 2012$4,000 · 1.25 in hail · 7 events
- High Wind in Montana, November 5, 201258 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 5, 201252 kt wind · 4 events
- High Wind in Montana, November 5 to 7, 201266 kt wind · 3 events
- Hail in Mississippi, November 5, 20120.75 in hail · 2 events
- Hail in Louisiana, November 5, 20121.75 in hail · 2 events
- Frost and Freeze in Maryland, November 5, 20121 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 5, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411821, 411820.